Kentucky, 2009

Damaging Winds in Kentucky, June 22, 2009

June 22, 2009 · NWS LMK · 10 events in 9 counties and zones

Scattered thunderstorms developed across south central Kentucky during the afternoon hours mainly due to daytime heating creating an unstable environment. These storms produced some damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Scattered thunderstorms developed across south central Kentucky during the afternoon hours mainly due to daytime heating creating an unstable environment. These storms produced some damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 22, 10:47 AM CST, 34 minutes earlier.

Area forecast discussion, Jun 22, 10:47 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT MON JUN 22 2009

.UPDATE...

SEVERE THUNDERSTORM WATCH 490 AS BEEN ISSUED FOR
ALLEN...BARREN...CLINTON...CUMBERLAND...METCALFE...MONROE AND
RUSSELL COUNTIES IN KENTUCKY UNTIL 00Z. A LINE OF THUNDERSTORMS
CURRENTLY MOVING INTO THE AREA WERE SHOWING SIGNS OF STRENGTHENING
WITH SOME ISOLATED CELLS DEVELOPING AHEAD OF THE LINE. THERE WILL BE
A SHORT WINDOW OF POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL
BEFORE THE STORMS MOVE INTO TN OVER THE NEXT HOUR OR TWO.

FURTHER WEST ALONG AN OUTFLOW BOUNDARY...THUNDERSTORMS WERE
DEVELOPING AND THIS AREA WILL BE MONITORED FOR SEVERE POTENTIAL.
OTHERWISE...LITTLE IF ANY REDEVELOPMENT IS EXPECTED AT THIS TIME
BEHIND THIS LINE OF STORMS ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY.

.SHORT TERM (TODAY AND TONIGHT)...

LITTLE MOVEMENT IS EXPECTED TODAY AND TONIGHT WITH THE UPPER LEVEL
HIGH OVER THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY AND THE
DEEP LOW OFF THE EAST COAST. CONSEQUENTLY...THE BOUNDARY WHICH HAS
BEEN STRETCHED FROM GENERALLY NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA WILL REMAIN IN PLACE TODAY. SHOWERS THIS MORNING LOOK
TO CONTINUE OVER THE EASTERN HALF OF THE FORECAST AREA. EXPECT THAT
WITH DAYTIME HEATING THUNDERSTORMS WILL DEVELOP DURING THE LATE
MORNING/EARLY AFTERNOON. ACTIVITY SHOULD BEGIN TO WANE IN THE
EVENING WITH ONLY SOME ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED
OVER SOUTH CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS.

TEMPERATURES WILL BE HOT AND HUMID AGAIN TODAY...WITH HIGHS
LOOKING TO BE MUCH THE SAME AS YESTERDAY. THIS WILL BE HIGHLY
DEPENDENT ON CLOUD COVER HOWEVER. REGARDLESS...WITH HIGHS IN THE
LOWER TO MID 90S OVER THE SOUTHWEST PORTION OF THE FORECAST AREA
AND DEWPOINTS IN THE LOWER 70S...HEAT INDEX VALUES WILL BE AROUND
100 DURING THE AFTERNOON HOURS IN THIS AREA. LOWS TONIGHT WILL BE
IN THE LOWER 70S.

.LONG TERM (TUESDAY THROUGH SUNDAY)...

SAME SONG DIFFERENT VERSE IN THE EXTENDED THIS ISSUANCE.  HIGH
PRESSURE RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO DOMINATE
THROUGH THE WEEKEND.  WEAK IMPULSES IN NORTHWEST FLOW ON LEADING
EDGE OF RIDGE WILL GENERATE A FEW THUNDERSTORMS...THOUGH LITTLE
AGREEMENT AMONG MODELS ON TIMING AND LOCATION OF THESE. CURRENT DRY
FORECAST FROM 18Z TUESDAY THROUGH 00Z FRIDAY MAY BE A BIT OPTIMISTIC
GIVEN THE INHERENT UNCERTAINTY OF NORTHWEST FLOW...BUT WITH NO
CLEAR CUT FOCUS FOR CONVECTION DURING THE PERIOD WILL LEAVE AS IS
RATHER THAN SHOTGUN LOW POPS OVER THE AREA.

WITH NO INDICATION OF WHOLESALE CHANGE OF AIRMASS IN PLACE OVER THE
AREA...PERSISTENCE IS THE BEST ROUTE TO TAKE FOR TEMPERATURE
FORECAST. MOS DEWPOINT AND MIN TEMP FORECASTS FOR WED MORNING ARE
NICE TO LOOK AT...BUT DO NOT BELIEVE THAT WEAK SURFACE GRADIENT WILL
PRODUCE ENOUGH WIND TO PUSH UPPER 50 DEWPOINTS INTO LEX AND SDF ALA
NAM.  EVEN GFS MOS NUMBERS IN THE MID 60S APPEAR TOO OPTIMISTIC...SO
WILL STAY ON WARM SIDE OF GUIDANCE FOR MINS...WITHIN A FEW DEGREES
OF 70...FOR EACH DAY.  A LITTLE TRICKIER ON THE MAX TEMPS DEPENDING
UPON CLOUDS...BUT A MEAN...MEDIAN...AND MODE OF 90 SHOULD SUFFICE.

&&

.AVIATION (12Z TAFS)...

SHOWERS AND THUNDERSTORMS HAVE INITIATED ALONG THE STATIONARY
BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA.
EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY AND INTO THIS EVENING. BWG LOOKS TO REMAIN AWAY FROM THIS
ACTIVITY FOR THE MORNING HOURS BUT WILL HAVE STORMS INITIATE LATER
IN THE DAY. CONDITIONS ARE EXPECTED TO REMAIN IN THE VFR RANGE
EXCEPT IN THUNDERSTORMS WHERE BRIEF HEAVY RAIN...LOW CEILINGS...AND
LOW VISIBILITIES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......LS
SHORT TERM...EES
LONG TERM....JBS
AVIATION.....EES
Hazardous weather outlook, Jun 22, 11:04 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EDT MON JUN 22 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>072-077-231715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ADAIR KY-
104 PM EDT MON JUN 22 2009 /1204 PM CDT MON JUN 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL AROUND
SUNSET. IF ANY STORMS DEVELOP THE MAIN THREAT WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL. OTHERWISE...HOT AND HUMID CONDITION
WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN KENTUCKY
TUESDAY MORNING...MAINLY SOUTH OF THE CUMBERLAND PARKWAY. THE
CHANCE FOR THUNDERSTORMS RETURNS FOR PARTS OF THE AREA THURSDAY
NIGHT THROUGH THE WEEKEND. IN THE INTERIM...HEAT AND HIGH HUMIDITY
WILL BE THE GREATEST WEATHER HAZARD. DAYTIME HIGHS WILL REMAIN
WITHIN A FEW DEGREES OF 90 DURING THE PERIOD...WITH READINGS ONLY
COOLING TO AROUND 70 AT NIGHT. HEAT INDICES WILL RANGE FROM THE
LOWER 90S EAST OF INTERSTATE 75...TO AROUND 100 WEST OF
INTERSTATE 65 IN SOUTHERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ073>076-078-081-082-231715-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1204 PM CDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORMS WATCH IS IN EFFECT THROUGH THIS EVENING. THE MAIN
THREAT WITH ANY STORMS OVER THE NEXT COUPLE OF HOURS WILL BE
DAMAGING WINDS...VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING.

STORM ARE EXPECTED TO MOVE INTO TENNESSEE BY AROUND 3 PM. ONCE
THIS LINE OF STORMS MOVES SOUTH OF THE AREA ONLY AN ISOLATED
CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE REST OF THE
AFTERNOON AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN KENTUCKY
TUESDAY MORNING...MAINLY SOUTH OF THE CUMBERLAND PARKWAY. THE
CHANCE FOR THUNDERSTORMS RETURNS FOR PARTS OF THE AREA THURSDAY
NIGHT THROUGH THE WEEKEND. IN THE INTERIM...HEAT AND HIGH HUMIDITY
WILL BE THE GREATEST WEATHER HAZARD. DAYTIME HIGHS WILL REMAIN
WITHIN A FEW DEGREES OF 90 DURING THE PERIOD...WITH READINGS ONLY
COOLING TO AROUND 70 AT NIGHT. HEAT INDICES WILL RANGE FROM THE
LOWER 90S EAST OF INTERSTATE 75...TO AROUND 100 WEST OF
INTERSTATE 65 IN SOUTHERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING
WINDS...LARGE HAIL OR FLOODING TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

In the hours before

Special weather statement, Jun 22, 6:34 AM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 AM EDT MON JUN 22 2009

INZ076>079-084-090>092-KYZ025-029>035-038-221445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE
834 AM EDT MON JUN 22 2009

...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN
MOVING INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

STRONG THUNDERSTORMS WILL MOVE INTO SOUTHERN INDIANA AND NORTH
CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL
MAINLY PRODUCE HEAVY RAINFALL WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR EXPECTED. FREQUENT CLOUD TO GROUND LIGHTING WILL
ALSO OCCUR WITH THESE STORMS. GIVEN RECENT HEAVY RAINFALL ACROSS
THE AREA...FLOODING MAY BECOME A PROBLEM AND THIS AREA WILL BE
MONITORED FOR POSSIBLE FLOOD ADVISORIES.

DO NOT DRIVE INTO FLOODED AREAS AS WATER MAY BE DEEPER THAN
EXPECTED. ALSO...SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN TO
AVOID HYDROPLANING.

PLEASE REPORT FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
Special weather statement, Jun 22, 8:27 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT MON JUN 22 2009

INZ090-KYZ025-028>030-038-039-045-221530-
ANDERSON-BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-NELSON-SPENCER-
1027 AM EDT MON JUN 22 2009

...STRONG STOMS TO AFFECT PARTS OF CENTRAL KENTUCKY...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FERN CREEK TO WEST
POINT...AND MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS IS
EXPECTED. DO NOT DRIVE THROUGH WATER AS IT MAY BE DEEPER THAN
EXPECTED

THESE STORMS WILL BE...
  NEAR WEST POINT AROUND 1030 AM EDT.
  NEAR SHEPHERDSVILLE AROUND 1055 AM EDT.
  NEAR TAYLORSVILLE AROUND 1105 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 9:03 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 AM EDT MON JUN 22 2009

KYZ028-038-045>047-053>055-064>067-221600-
BOYLE-CASEY-GREEN-HARDIN-LARUE-LINCOLN-MARION-MERCER-NELSON-SPENCER-
TAYLOR-WASHINGTON-
1103 AM EDT MON JUN 22 2009

...STRONG THUNDERSTORMS CONTINUE TO AFFECT PARTS OF CENTRAL
KENTUCKY...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TAYLORSVILLE TO 6 MILES SOUTH OF BARDSTOWN TO ELIZABETHTOWN...AND
MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR SPRINGFIELD AROUND 1125 AM EDT.
  NEAR LEBANON AROUND 1130 AM EDT.
  NEAR CAMPBELLSVILLE AROUND NOON EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AREAS IS
EXPECTED WITH THESE STORMS. DO NOT DRIVE INTO WATER COVERED ROADWAYS

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 9:52 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT MON JUN 22 2009

KYZ027-054-063>066-074-076>078-081-221645-
ADAIR-BARREN-CASEY-CUMBERLAND-GRAYSON-GREEN-HART-MARION-METCALFE-
RUSSELL-TAYLOR-
1052 AM CDT MON JUN 22 2009

...STRONG STORMS AND HEAVY RAIN MOVING INTO SOUTH CENTRAL KENTUCKY...

AT 1151 AM EDT/1051 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF LIBERTY TO CAMPBELLSVILLE TO 10 MILES NORTHWEST OF
MUNFORDVILLE... MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR LIBERTY AROUND 1205 PM EDT.
  NEAR MUNFORDVILLE AROUND 1110 AM CDT.
  NEAR COLUMBIA AROUND 1125 AM CDT.
  NEAR JAMESTOWN AROUND 1140 AM CDT.
  NEAR EDMONTON AROUND 1145 AM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS
ARE POSSIBLE WITH THESE STORMS. DO NOT DRIVE INTO WATER

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 10:40 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EDT MON JUN 22 2009

KYZ062-063-071-073>078-081-082-221715-
ADAIR-ALLEN-BARREN-CLINTON-CUMBERLAND-EDMONSON-HART-METCALFE-MONROE-
RUSSELL-WARREN-
1140 AM CDT MON JUN 22 2009

...STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN...AND DANGEROUS
LIGHTNING...

AT 1237 PM EDT/1137 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES EAST OF JAMESTOWN TO 6 MILES NORTH OF BREEDING TO 7 MILES
NORTHEAST OF BROWNSVILLE...AND MOVING SOUTH AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 25
TO 30 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JAMESTOWN AROUND 1145 AM CDT.
  NEAR BREEDING AROUND 1150 AM CDT.
  NEAR EDMONTON AROUND NOON CDT.
  NEAR BURKESVILLE AROUND 1215 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML

The radar

The Nashville radar (KOHX), 136 km away, was scanning. The volume nearest the first event began at 17:22 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
June 22, 11:21 AM CST
Where
Clinton County, 0.89 mi NW of Albany
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.690, -85.140

Trees were downed in Albany.

Thunderstorm Wind, Ohio

When
June 22, 5:15 PM CST
Where
Ohio County, 1.65 mi E of Hartford
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.450, -86.890

Trees were down across HWY 136.

Thunderstorm Wind, Edmonson

When
June 22, 5:30 PM CST
Where
Edmonson County, 0.88 mi NE of Brownsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.190, -86.260

Trees were downed across the county.

Thunderstorm Wind, Butler

When
June 22, 5:56 PM CST
Where
Butler County, 1.3 mi ENE of Region
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.230, -86.450

A tree was down on HWY 70 near the Edmonson County line.

Thunderstorm Wind, Butler

When
June 22, 6:10 PM CST
Where
Butler County, 2.31 mi WSW of May Apple
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.220, -86.560

Trees were downed hear HWY 70 about four miles east of Jetson.

Thunderstorm Wind, Metcalfe

When
June 22, 6:45 PM CST
Where
Metcalfe County, 1.1 mi W of Edmonton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.980, -85.620

A few trees were downed within the city limits.

Thunderstorm Wind, Warren

When
June 22, 6:47 PM CST
Where
Warren County, 0.88 mi SW of Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.970, -86.440

Trees were downed in Bowling Green.

Thunderstorm Wind, Simpson

When
June 22, 6:55 PM CST
Where
Simpson County, 1.8 mi WNW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.730, -86.600

Several trees were downed in the Prices Mill area.

Thunderstorm Wind, Allen

When
June 22, 7:00 PM CST
Where
Allen County, 1.11 mi W of Scottsville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.750, -86.200

Trees, telephone and power lines were downed across the county. A shed was blown over with power outages in parts of the county.

Thunderstorm Wind, Logan

When
June 22, 7:06 PM CST
Where
Logan County, Auburn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.870, -86.700

A couple of trees were downed in the Auburn area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178830, 178834, 178839, 178838, 178835, 178836, 178840, 178842, 178843, 178844.